MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08024
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 03/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during implant of an abdominal endoprosthesis via femoral access, the performer introducer continued to leak the patient's blood.The procedure was able to be successfully completed; however, the patient's hemoglobin dropped to 7.0 as a result of the blood loss.A blood transfusion was required.According to the initial reporter, the patient's outcome is "fine".During the procedure, the introducer's hydrophilic coating was activated with physiological solution.A 0.035 guide wire device was the only device being utilized through the introducer as it was used only to perform the seldinger technique and maintain patency of the femoral artery while the surgeons worked on the contralateral side of the patient's leg.It was noted that the anatomy of the patient's iliac artery was good - no reported calcification/ tortuosity.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: a review of the complaint history, device history record, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device noted no damage.The check-flo assembly of the device was examined, and the fittings were secure, with the disc properly positioned.The device was also leak tested; however, the device did not leak.Additionally, a document based investigation evaluation was performed.A review of the device history record showed 4 nonconforming events which could contribute to this failure mode; however, the nonconforming devices were scrapped, replaced, and then 100% inspected for leakage.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.No failure was detected in the returned device.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation ¿ evaluation: a review of the complaint history, device history record, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device noted no damage.The check-flo assembly of the device was examined, and the fittings were secure, with the disc properly positioned.The device was also leak tested; however, the device did not leak.Additionally, a document based investigation evaluation was performed.A review of the device history record showed 4 non-conforming events which could contribute to this failure mode; however, the nonconforming devices were scrapped, replaced, and then 100% inspected for leakage.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.No failure was detected in the returned device.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7437399
Report Number1820334-2018-00915
Device Sequence Number13726329
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)201027(10)8258076
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG08024
Device Catalogue NumberRCF-14.0-38-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;